Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 37, NWS Topeka, KS

June 30, 2005Coffey County, Lyon County, Osage County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 30, 2005, 8:20 PM CDT for Coffey County, Lyon County, Osage County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 8:20 PM CDT (01:20 UTC)
Expired
Jun 30, 2005, 11:00 PM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Coffey County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 010121
FFWTOP
KSC031-111-139-010400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
820 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS
  LYON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS

* UNTIL 1100 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS DROPPING HEAVY RAINFALL CONTINUING TO MOVE ACROSS 
THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE 
LIKELY THROUGH ABOUT 11 PM...AND THIS RAINFALL WILL PRODUCE FLASH 
FLOODING. RURAL ROADS...INTERSECTIONS AND LOW LYING AREAS WILL FLOOD 
QUICKLY.

* LOCATIONS IMPACTED INCLUDE...
  EMPORIA...
  BURLINGTON...
  LYNDON...
  OLPE...
  NEOSHO RAPIDS...
  LEBO...
  READING...
  ADMIRE...
  OSAGE CITY...
  BUSHONG...
  POMONA LAKE...
  MELVERN LAKE...
  JOHN REDMOND RESERVOIR...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3820 9633 3820 9593 3804 9593 3805 9553
      3845 9553 3871 9551 3871 9634

$$
1 follow-up statement
000 
WGUS73 KTOP 010306
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT THU JUN 30 2005

KSC031-111-139-010400-
OSAGE-LYON-COFFEY-
1006 PM CDT THU JUN 30 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM CDT FOR COFFEY...
LYON AND SOUTHERN OSAGE COUNTIES...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY RAINFALL OVER THE WARNED AREA. 
RADAR ESTIMATED 1 TO 3 INCHES HAS FALLEN ACROSS THIS AREA...AND THE 
RAIN WILL CONTINUE UNTIL ABOUT 11 PM.

LOCATIONS IMPACTED INCLUDE...
EMPORIA...BURLINGTON...LYNDON...LE ROY...GRIDLEY...OLPE...NEOSHO 
RAPIDS...WAVERLY....READING...ADMIRE...OSAGE CITY...POMONA 
LAKE...MELVERN LAKE AND JOHN REDMOND RESERVOIR.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

LAT...LON 3817 9591 3820 9594 3819 9596 3817 9596
      3817 9635 3873 9635 3873 9635 3871 9552
      3806 9552 3805 9591

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:12 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 4:12 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
412 PM CDT THU JUN 30 2005

.DISCUSSION...

SHORTTERM CONCERNS ARE SEVERE WEATHER EARLY TONIGHT...THEN FOCUS
SHIFTS TO TIMING OF SHORTWAVES FRIDAY NIGHT THROUGH TUESDAY NIGHT.

HEADING INTO THE AFTERNOON HOURS...NORTHWEST FLOW ALOFT WITH MAIN
ENERGY DROPPING DOWN ACROSS THE UPPER GREAT LAKES.  RIGHT REAR
QUADRANT OF JET OVER THE CWA.  AT THE SURFACE...BOUNDARY FROM
SOUTHWEST KANSAS...ACROSS NORTHEAST KANSAS INTO SOUTHERN IOWA.
PROFILERS SHOWING GOOD IN FLOW OVER THE BOUNDARY.  THUNDERSTORMS
DIMINISHED FOR A TIME AT LATE MORNING BUT A LITTLE AFTERNOON HEATING
AND UPPER SUPPORT FUELED RAPID DEVELOPMENT DURING THE EARLY
AFTERNOON HOURS.  STORM ENVIRONMENT HAS CAPE VALUES IN THE 2 TO 3
THOUSAND J/KG RANGE TO ALONG WITH 0-6KM SHEAR IN THE 40 TO 50 KT
RANGE.  HAVE HAD REPORTS OF LARGE HAIL AND WIND DAMAGE WITH THE
STRONGER STORMS.   EXPECT ACTIVITY TO CONTINUE SLIPPING SOUTHEAST
WITH THE FRONT WITH POTENTIAL FOR SEVERE DURING THE EVENING. WILL
KEEP SOME MENTION OF PRECIPITATION FOR AREAS GENERALLY ALONG AND
SOUTH OF INTERSTATE 35 AFTER MIDNIGHT...ENDING BY LATE NIGHT.
LOWS TONIGHT FROM THE LOWER 60S NORTH TO NEAR 65 SOUTH.

ON FRIDAY...SOME RELIEF IN CONVECTION AS SURFACE RIDGE BUILDS
BRIEFLY SOUTH INTO THE AREA.  FLOW NORTHWEST ALOFT BUT NO IMPULSES
INDICATED AT THIS TIME.  NORTHEAST TO EAST WINDS TURNING EAST TO
SOUTHEAST BY LATE IN THE DAY.  HIGHS IN THE MID 80S.

FOR THE PERIOD FRIDAY NIGHT THROUGH SATURDAY...NORTHWEST FLOW AND
SHORTWAVE ENERGY COMING THROUGH PRECEDED BY SOME WARM ADVECTION.
WILL KEEP GOING 20 POPS FOR WESTERN COUNTIES AND EXPAND TO EASTERN
PORTION OF CWA AFTER MIDNIGHT.  IMPULSE SLIPS EAST DURING THE DAY
SATURDAY ...SO DRY WITH HIGHS AROUND 90. FLOW TURNS MORE SOUTHWEST
ALOFT SATURDAY NIGHT INTO SUNDAY WITH WARM ADVECTION IN THE LOW
LAYERS AS LEE SIDE SURFACE TROUGH DEEPENS.  WILL CONTINUE LOW POPS
ACROSS THE CWA SATURDAY NIGHT...SLIGHTLY BETTER CHANCES FOR NORTH
CENTRAL.  WARM ADVECTION LIFTS NORTH ON SUNDAY...WILL KEEP SOME LOW
POPS FOR SUNDAY AM MAINLY NORTH OF I70...DRY FOR AFTERNOON.

FROM SUNDAY NIGHT THROUGH WEDNESDAY...FORECAST GETS COMPLICATED BY
TIMING OF SEVERAL SHORT WAVES COMING OUT OF SOUTHWEST FLOW
ALOFT...AND FRONTAL BOUNDARY THAT SAGS SLOWLY SOUTH WITH THE PASSAGE
OF THE SHORTWAVES. MODELS SEEM TO BE A BIT MORE CONSISTENT WITH THIS
SCENARIO BUT PLACEMENT OF THE IMPULSES AND FRONT DIFFER.  LEANING
TOWARD 00Z GFS WHICH SHOWS ONE IMPULSE MOVING THROUGH SUNDAY NIGHT
AND EARLY ON JULY 4TH.  ECMWF HAS FEATURE BUT NOT AS STRONG.  LITTLE
MORE STRONGER FEATURE MONDAY NIGHT INTO TUESDAY ON BOTH MODELS.
BETTER LIFT OVER NORTHERN PORTIONS OF CWA CLOSER TO BOUNDARY THUS
WILL GO 20 POPS SOUTH TO 30 POPS NORTH THROUGH THE PERIOD.  LOWS MID
TO UPPER 60S...HIGHS UPPER 80S TO LOWER 90S GIVEN EXPECTED CLOUD
COVER AND PRECIP CHANCES.

UPPER FLOW TURNS MORE NORTHWEST WEDNESDAY INTO THURSDAY WITH GFS
STILL SHOWING SOME POSSIBILITY OF PRECIPITATION ON WEDNESDAY.  ECMWF
GOES TO NORTHWEST FLOW BUT NOT AS DISTINCT WITH SHORTWAVE ENERGY.
GFS DEEPENS LOW TO THE EAST ON THURSDAY.  LEANING TOWARD DRY
FORECAST FOR THESE DAYS GIVEN MODEL DISCREPANCIES.  GFS COOLING H850
MB TEMPS DOWN INTO THE 16 TO 20 DEGREE RANGE WITH ECMWF ABOUT 4
DEGREES WARMER.  WILL LEAN TOWARD HIGHS IN THE UPPER 80S AND LOWS
MIDDLE 60S BY THURSDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

PF/DR
Hazardous weather outlook, Jun 30, 4:21 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
421 PM CDT THU JUN 30 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-011000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
421 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL OCCUR THROUGH THE
EVENING HOURS OVER EAST CENTRAL AND PARTS OF NORTHEAST
KANSAS...GENERALLY SOUTH AND EAST OF A VALLEY FALLS TO COUNCIL GROVE
LINE.  LARGE HAIL AND WINDS IN EXCESS OF 60 MPH ARE POSSIBLE FROM THE
STRONGER STORMS. AND ISOLATED TORNADO CAN NOT BE RULED OUT.
THUNDERSTORM ACTIVITY SHOULD BE CONFINED TO AREAS GENERALLY ALONG AND
SOUTHEAST OF INTERSTATE 35 AFTER MIDNIGHT...WITH THE THREAT FOR
SEVERE WEATHER DIMINISHING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY NIGHT AND AGAIN
SATURDAY NIGHT...LINGERING ACROSS AREAS NORTH OF INTERSTATE 70 SUNDAY
MORNING.

FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT...THERE WILL BE OFF AND ON
CHANCES FOR THUNDERSTORMS ACROSS MUCH OF THE AREA.  THE BETTER
CHANCES FOR THUNDERSTORMS WILL OCCUR DURING LATE AFTERNOON AND NIGHT
TIME HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT GENERALLY SOUTH AND EAST OF A VALLEY
FALLS TO COUNCIL GROVE LINE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

In the hours before

Local storm report, Jun 30, 7:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             WILSEY                  38.64N 96.68W
06/30/2005  2.00 INCH        MORRIS             KS   TRAINED SPOTTER

&&

36
Local storm report, Jun 30, 7:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
750 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     HAIL             7 ESE GLASCO            39.32N 97.72W
06/30/2005  0.88 INCH        CLOUD              KS   TRAINED SPOTTER

            HAIL LASTED 2 TO 3 MINUTES.

1235 PM     HAIL             4 ENE DELPHOS           39.30N 97.70W
06/30/2005  1.00 INCH        OTTAWA             KS   TRAINED SPOTTER

1235 PM     HAIL             MILTONVALE              39.35N 97.45W
06/30/2005  0.75 INCH        CLOUD              KS   TRAINED SPOTTER

            EVENT LASTED ABOUT 5 MINUTES.

1254 PM     HAIL             MILTONVALE              39.35N 97.45W
06/30/2005  0.75 INCH        CLOUD              KS   TRAINED SPOTTER

            PREVIOUS EVENT ENDED FOR A TIME BEFORE HAIL BEGAN AGAIN.

0135 PM     HAIL             LEONARDVILLE            39.36N 96.86W
06/30/2005  0.75 INCH        RILEY              KS   TRAINED SPOTTER

            DIME TO SOME PENNY SIZE HAIL.

0230 PM     HAIL             18 ESE JUNCTION CITY    38.93N 96.52W
06/30/2005  1.00 INCH        GEARY              KS   EMERGENCY MNGR

            ON HIGHWAY 177 NEAR MCDOWELL CREEK.

0258 PM     HAIL             7 NNE SILVER LAKE       39.20N 95.81W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

            HEAVY QUARTER SIZE HAIL AND GUSTY WINDS.

0325 PM     TSTM WND DMG     1 SE ESKRIDGE           38.85N 96.10W
06/30/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            WINDS ESTIMATED OVER 70 MPH WITH DAMAGE TO GAZEBO AND OUT
            BUILDINGS, ALSO STANDING WATER FROM VERY HEAVY RAINS. PEA
            SIZE HAIL FELL BRIEFLY. ...CORRECTION TO TIME OF
            EVENT...SHOULD BE 325PM CDT.

0325 PM     TSTM WND DMG     ESKRIDGE                38.86N 96.11W
06/30/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            FLAG POLE AT KDOT BUILDING BLOWN OVER. NUMEROUS TREE
            LIMBS DOWN EAST OF ESKRIDGE.

0338 PM     HAIL             5 N EMPORIA             38.48N 96.18W
06/30/2005  1.75 INCH        LYON               KS   TRAINED SPOTTER

0341 PM     HAIL             3 W OZAWKIE             39.23N 95.52W
06/30/2005  0.75 INCH        JEFFERSON          KS   LAW ENFORCEMENT

0348 PM     HAIL             3 SW AUBURN             38.88N 95.86W
06/30/2005  0.75 INCH        SHAWNEE            KS   TRAINED SPOTTER

0350 PM     HAIL             BURLINGAME              38.75N 95.83W
06/30/2005  1.00 INCH        OSAGE              KS   TRAINED SPOTTER

0352 PM     HAIL             OZAWKIE                 39.23N 95.47W
06/30/2005  0.75 INCH        JEFFERSON          KS   EMERGENCY MNGR

0400 PM     HAIL             7 NE ADMIRE             38.71N 96.01W
06/30/2005  0.50 INCH        LYON               KS   TRAINED SPOTTER

0400 PM     HAIL             2 S OSKALOOSA           39.19N 95.31W
06/30/2005  1.00 INCH        JEFFERSON          KS   EMERGENCY MNGR

0400 PM     HAIL             ESKRIDGE                38.86N 96.11W
06/30/2005  1.00 INCH        WABAUNSEE          KS   TRAINED SPOTTER

0410 PM     HAIL             ESKRIDGE                38.86N 96.11W
06/30/2005  2.00 INCH        WABAUNSEE          KS   TRAINED SPOTTER

0410 PM     TSTM WND GST     EMPORIA                 38.40N 96.18W
06/30/2005  60 MPH           LYON               KS   TRAINED SPOTTER

            EMPORIA POLICE REPORTED

0410 PM     TSTM WND DMG     ESKRIDGE                38.86N 96.11W
06/30/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            6 TO 8 INCH DIAMETER TREE LIMBS BLOWN DOWN

0412 PM     HAIL             1 W READING             38.52N 95.97W
06/30/2005  1.00 INCH        LYON               KS   TRAINED SPOTTER

0425 PM     HAIL             4 NW LEBO               38.46N 95.91W
06/30/2005  1.75 INCH        OSAGE              KS   TRAINED SPOTTER

0425 PM     HAIL             LEBO                    38.42N 95.85W
06/30/2005  1.75 INCH        COFFEY             KS   LAW ENFORCEMENT

0442 PM     TSTM WND DMG     ESKRIDGE                38.86N 96.11W
06/30/2005                   WABAUNSEE          KS   LAW ENFORCEMENT

            POWER LINES DOWN AND WINDOWS BLOWN OUT.

0442 PM     HAIL             1 N ESKRIDGE            38.87N 96.11W
06/30/2005  2.50 INCH        WABAUNSEE          KS   PUBLIC

0442 PM     HAIL             2 N LEBO                38.45N 95.85W
06/30/2005  1.00 INCH        OSAGE              KS   TRAINED SPOTTER

0458 PM     HAIL             WAVERLY                 38.39N 95.60W
06/30/2005  1.00 INCH        COFFEY             KS   LAW ENFORCEMENT

0500 PM     TSTM WND GST     POMONA                  38.61N 95.45W
06/30/2005  60 MPH           FRANKLIN           KS   EMERGENCY MNGR

0505 PM     HAIL             6 WNW AUBURN            38.94N 95.92W
06/30/2005  1.75 INCH        SHAWNEE            KS   TRAINED SPOTTER

0521 PM     HAIL             1 E TOPEKA              39.05N 95.66W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

0533 PM     HAIL             3 WSW MAPLE HILL        39.07N 96.08W
06/30/2005  1.00 INCH        WABAUNSEE          KS   TRAINED SPOTTER

0534 PM     HAIL             3 E DOVER               38.96N 95.88W
06/30/2005  1.25 INCH        SHAWNEE            KS   TRAINED SPOTTER

0554 PM     HAIL             3 E DOVER               38.96N 95.88W
06/30/2005  1.75 INCH        SHAWNEE            KS   TRAINED SPOTTER

0556 PM     HAIL             2 SW TOPEKA             39.03N 95.70W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

0600 PM     HAIL             1 NNE SILVER LAKE       39.12N 95.85W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

0601 PM     HAIL             AUBURN                  38.91N 95.82W
06/30/2005  1.75 INCH        SHAWNEE            KS   LAW ENFORCEMENT

0603 PM     HAIL             2 SW AUBURN             38.89N 95.84W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

0615 PM     HAIL             3 WNW CLINTON           38.93N 95.44W
06/30/2005  1.00 INCH        DOUGLAS            KS   TRAINED SPOTTER

0620 PM     HAIL             1 N SCRANTON            38.80N 95.74W
06/30/2005  1.00 INCH        OSAGE              KS   TRAINED SPOTTER

0622 PM     HAIL             1 W MAPLE HILL          39.08N 96.05W
06/30/2005  1.75 INCH        WABAUNSEE          KS   TRAINED SPOTTER

0626 PM     HAIL             12 S CARBONDALE         38.64N 95.69W
06/30/2005  1.75 INCH        OSAGE              KS   TRAINED SPOTTER

0627 PM     HAIL             TOPEKA                  39.05N 95.68W
06/30/2005  1.25 INCH        SHAWNEE            KS   TRAINED SPOTTER

0627 PM     HAIL             TOPEKA                  39.05N 95.68W
06/30/2005  0.88 INCH        SHAWNEE            KS   BROADCAST MEDIA

            15TH AND WESTPORT

0631 PM     HAIL             TOPEKA                  39.05N 95.68W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

0643 PM     HAIL             5 W BUSHONG             38.64N 96.35W
06/30/2005  1.00 INCH        LYON               KS   TRAINED SPOTTER

0644 PM     HAIL             5 S OVERBROOK           38.71N 95.56W
06/30/2005  1.00 INCH        OSAGE              KS   TRAINED SPOTTER

0655 PM     HAIL             6 N HERINGTON           38.76N 96.94W
06/30/2005  1.75 INCH        DICKINSON          KS   TRAINED SPOTTER

0657 PM     HAIL             WOODBINE                38.80N 96.96W
06/30/2005  0.75 INCH        DICKINSON          KS   TRAINED SPOTTER

0700 PM     HAIL             POMONA                  38.61N 95.45W
06/30/2005  1.00 INCH        FRANKLIN           KS   LAW ENFORCEMENT

            ALSO REPORTS OF 60 MPH WIND GUSTS IN POMONA.

0703 PM     HAIL             4 E POMONA              38.61N 95.38W
06/30/2005  1.00 INCH        FRANKLIN           KS   TRAINED SPOTTER

0704 PM     HAIL             3 W LATIMER             38.74N 96.90W
06/30/2005  1.00 INCH        MORRIS             KS   TRAINED SPOTTER

0707 PM     HAIL             OTTAWA                  38.62N 95.27W
06/30/2005  1.00 INCH        FRANKLIN           KS   TRAINED SPOTTER

0711 PM     HAIL             HERINGTON               38.67N 96.94W
06/30/2005  1.75 INCH        DICKINSON          KS   LAW ENFORCEMENT

0715 PM     HAIL             OTTAWA                  38.62N 95.27W
06/30/2005  1.75 INCH        FRANKLIN           KS   EMERGENCY MNGR

0715 PM     TSTM WND DMG     1 E POMONA              38.61N 95.43W
06/30/2005                   FRANKLIN           KS   EMERGENCY MNGR

            TELEPHONE POLES AND 4 TO 5 INCH TREE LIMBS SNAPPED

0718 PM     HAIL             HERINGTON               38.67N 96.94W
06/30/2005  1.25 INCH        DICKINSON          KS   TRAINED SPOTTER

0718 PM     HAIL             4 SSW LATIMER           38.69N 96.87W
06/30/2005  1.50 INCH        MORRIS             KS   TRAINED SPOTTER

0741 PM     HAIL             WILSEY                  38.64N 96.68W
06/30/2005  2.00 INCH        MORRIS             KS   TRAINED SPOTTER

&&

36
Local storm report, Jun 30, 7:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             1 E PRINCETON           38.49N 95.26W
06/30/2005  1.75 INCH        FRANKLIN           KS   TRAINED SPOTTER

&&

36
Special weather statement, Jun 30, 8:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
804 PM CDT THU JUN 30 2005

KSZ024-010204-
JACKSON-
804 PM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 563 IS NO LONGER IN
EFFECT...

THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM
WATCH...

JACKSON

SOME CITIES NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

KSZ026-037>040-054>056-058-059-010200-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-JEFFERSON-LYON-MORRIS-OSAGE-SHAWNEE-
WABAUNSEE-
INCLUDING THE CITIES OF...EMPORIA...LAWRENCE...OTTAWA AND TOPEKA
804 PM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 563 REMAINS IN
EFFECT...

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

JEFFERSON             SHAWNEE               WABAUNSEE
DOUGLAS               MORRIS                OSAGE
LYON                  FRANKLIN              COFFEY
ANDERSON

SOME CITIES IN THE WATCH ARE...

EMPORIA               OTTAWA                LAWRENCE
TOPEKA

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 30, 8:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
812 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             DUNLAP                  38.58N 96.37W
06/30/2005  1.00 INCH        MORRIS             KS   TRAINED SPOTTER

&&

36
Local storm report, Jun 30, 8:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             OLPE                    38.26N 96.17W
06/30/2005  1.75 INCH        LYON               KS   TRAINED SPOTTER

&&

36

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:05 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Osage, Shawnee, Wabaunsee3 hr
Jun 30, 7:08 PM CDTSevere Thunderstorm WarningTOPFranklin37 min
Jun 30, 7:13 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris47 min
Jun 30, 7:14 PM CDTSevere Thunderstorm WarningTOPLyon, Osage37 min
Jun 30, 7:41 PM CDTSevere Thunderstorm WarningTOPFranklin41 min
Jun 30, 7:54 PM CDTSevere Thunderstorm WarningTOPLyon, Morris41 min
Jun 30, 7:56 PM CDTFlash Flood WarningTOPFranklin2 hr
Jun 30, 8:12 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon50 min
Jun 30, 8:34 PM CDTSevere Thunderstorm WarningTOPMorris41 min
Jun 30, 9:05 PM CDTSevere Thunderstorm WarningTOPLyon40 min
Jun 30, 9:45 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon30 min
Jun 30, 10:14 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon46 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.